Convolutions of generic orbital measures in compact symmetric spaces

Sanjiv Kumar Gupta, Kathryn E. Hare

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

We prove that in any compact symmetric space, G/K, there is a dense set of a1,a2G such that if j=mKajmk is the K-bi-invariant measure supported on KajK, then 12 is absolutely continuous with respect to Haar measure on G. Moreover, the product of double cosets, Ka1Ka2K, has nonempty interior in G.

Original languageEnglish
Pages (from-to)513-522
Number of pages10
JournalBulletin of the Australian Mathematical Society
Volume79
Issue number3
DOIs
Publication statusPublished - Jun 2009

Fingerprint

Haar Measure
Coset
Compact Space
Symmetric Spaces
Absolutely Continuous
Invariant Measure
Convolution
Interior

Keywords

  • absolutely continuous measure
  • compact symmetric space
  • double coset

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Convolutions of generic orbital measures in compact symmetric spaces. / Gupta, Sanjiv Kumar; Hare, Kathryn E.

In: Bulletin of the Australian Mathematical Society, Vol. 79, No. 3, 06.2009, p. 513-522.

Research output: Contribution to journalArticle

@article{ace4fd9da4794e50907060ab238acc6a,
title = "Convolutions of generic orbital measures in compact symmetric spaces",
abstract = "We prove that in any compact symmetric space, G/K, there is a dense set of a1,a2G such that if j=mKajmk is the K-bi-invariant measure supported on KajK, then 12 is absolutely continuous with respect to Haar measure on G. Moreover, the product of double cosets, Ka1Ka2K, has nonempty interior in G.",
keywords = "absolutely continuous measure, compact symmetric space, double coset",
author = "Gupta, {Sanjiv Kumar} and Hare, {Kathryn E.}",
year = "2009",
month = "6",
doi = "10.1017/S0004972709000148",
language = "English",
volume = "79",
pages = "513--522",
journal = "Bulletin of the Australian Mathematical Society",
issn = "0004-9727",
publisher = "Cambridge University Press",
number = "3",

}

TY - JOUR

T1 - Convolutions of generic orbital measures in compact symmetric spaces

AU - Gupta, Sanjiv Kumar

AU - Hare, Kathryn E.

PY - 2009/6

Y1 - 2009/6

N2 - We prove that in any compact symmetric space, G/K, there is a dense set of a1,a2G such that if j=mKajmk is the K-bi-invariant measure supported on KajK, then 12 is absolutely continuous with respect to Haar measure on G. Moreover, the product of double cosets, Ka1Ka2K, has nonempty interior in G.

AB - We prove that in any compact symmetric space, G/K, there is a dense set of a1,a2G such that if j=mKajmk is the K-bi-invariant measure supported on KajK, then 12 is absolutely continuous with respect to Haar measure on G. Moreover, the product of double cosets, Ka1Ka2K, has nonempty interior in G.

KW - absolutely continuous measure

KW - compact symmetric space

KW - double coset

UR - http://www.scopus.com/inward/record.url?scp=77957223361&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77957223361&partnerID=8YFLogxK

U2 - 10.1017/S0004972709000148

DO - 10.1017/S0004972709000148

M3 - Article

AN - SCOPUS:77957223361

VL - 79

SP - 513

EP - 522

JO - Bulletin of the Australian Mathematical Society

JF - Bulletin of the Australian Mathematical Society

SN - 0004-9727

IS - 3

ER -